MAUDE Adverse Event Report: COOK INC COPE STAINLESS STEEL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE STAINLESS STEEL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that the spring coil of two cope stainless steel mandril wire guides unraveled when the package was opened.The event was noticed prior to patient contact.The circumstances and user handling conditions at the time of the event are not known.There are no patient consequences.The suspect devices were returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing instructions, dimensional verification, inspection of unused product, trends, device history record, complaints history, quality control data and visual inspection was conducted during the investigation.The two actual cope stainless steel mandril wire guides (lot 6516623) were not returned to the manufacturer for evaluation.15 unopened devices from the same lot number were returned for evaluation.Fourteen (14) devices were unused.One (1) device was returned with the distal tip uncoiled; the packaging was returned opened but unused.During the investigation, the distal tip of one of the wire guides was pulled intentionally until it uncoiled, requiring more than minimal force.The outer diameter of all devices was found to be in specification.Additionally, the distal tip weld was secure on all devices except for the opened device.A review of quality and manufacturing specifications confirmed that steps are in place to ensure the product is manufactured to specifications.The device history record was reviewed and no non-conformances were identified.A thorough review of complaint history search revealed that this is the only recorded complaint associated with this lot number.Based on the available information and the device not being returned, a definitive root cause could not be determined at this time.It is possible that the wire guide was met with excessive forces beyond its intended use causing it to uncoil.It is reasonable to suggest that the root cause is "product use or handling related".A quality engineering risk assessment was performed to address this failure mode.No further action is required.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
COPE STAINLESS STEEL MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6449066
Report Number1820334-2017-00566
Device Sequence Number19006190
Product Code DXQ
UDI-Device Identifier00827002100770
UDI-Public(01)00827002100770(17)210128(10)6516623
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberPMG-18SP-125-COPE
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/02/2017
Supplement Date Received by Manufacturer11/13/2017
Initial Report FDA Received Date03/31/2017
Supplement Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1